Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 44, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 5, 2006, 7:10 PM EDT for Lake County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 7:10 PM EDT (23:10 UTC)
- Expired
- Aug 5, 2006, 7:40 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Lake County, FL
The radar
The Tampa radar (KTBW), 143 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 052310 SVRMLB FLC069-060000- /O.NEW.KMLB.SV.W.0044.060805T2310Z-060806T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 710 PM EDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAKE COUNTY THIS INCLUDES THE CITIES OF...LISBON...EMERALDA...LADY LAKE * UNTIL 800 PM EDT * AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMERALDA...OR ABOUT NEAR LADY LAKE...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN LAKE COUNTY AT 720 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2886 8178 2896 8170 2895 8195 2882 8195 $$
1 follow-up statement
000 WWUS52 KMLB 052340 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 740 PM EDT SAT AUG 5 2006 FLC069-052350- /O.CAN.KMLB.SV.W.0044.000000T0000Z-060806T0000Z/ LAKE FL- 740 PM EDT SAT AUG 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM HAD EXITED THE WARNING AREA. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE FROM OTHER STORMS IN THE VICINITY. LAT...LON 2886 8178 2896 8170 2895 8195 2882 8195 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:40 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 5, 2:40 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT SAT AUG 5 2006 .DISCUSSION...TONIGHT...UPPER LOW ACROSS THE GULF WILL CONTINUE SLIDING WESTWARD AS A RIDGE BUILDS OUT OF THE CAROLINAS AND DOWN THE PENINSULA. MEANWHILE...INCREASING SOUTHEASTERLY FLOW THROUGH THE COLUMN WILL STEER CONVECTION ACROSS THE INTERIOR COUNTIES TOWARDS THE WEST COAST EARLY THIS EVENING. AFTER MIDNIGHT...LATEST NAM-WRF APPEARS TO BE OVERZEALOUS IN ITS DEPICTION OF THE MEAN LAYER MOISTURE FIELD ASSOCIATED WITH THE REMNANTS OF TS CHRIS...GIVEN THE RECENT WEAKENING TRENDS ACROSS CUBA. SOME CYCLONICALLY CURVED CONVERGENT LINES ARE POSSIBLE MAINLY SOUTH OF THE AREA BUT WILL ONLY INCLUDE A SLIGHT CHANCE OF SHOWERS TOWARDS MORNING ALONG THE TREASURE COAST. EXTENDED PERIOD...MID-UPPER ANTICYCLONE OVER THE SE STATES WILL GRADUALLY BUILD WHILE RETROGRADING TO THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK...THEN TOWARD THE DESERT SW BY THE END OF THE WEEK. UPPER CYCLONE CURRENTLY NORTH OF PUERTO RICO WILL MOVE STEADILY WESTWARD...REACHING SOUTHERN PENINSULA WEDNESDAY. MEANWHILE...LOW LEVEL RIDGE AXIS ACROSS NORTH FLORIDA SUNDAY WILL LIFT TO THE FL/GA BORDER AND PANHANDLE EARLY-MID WEEK. THIS PATTERN WILL FAVOR A DEEP ONSHORE/SE WIND FLOW ACROSS CWA. TOWARD THE END OF THE WEEK...A SHORTWAVE DIVING SOUTH ACROSS THE NE STATES WILL ALLOW A WEAKENING SURFACE FRONT/TROUGH TO SETTLE TOWARD THE SE U.S. ALTHOUGH THE TROUGH WILL LIKELY REMAIN NORTH OF THE PENINSULA...LOW LEVEL RIDGE AXIS SHOULD WEAKEN AND DROP SOUTHWARD IN RESPONSE...REACHING CWA ONCE AGAIN. SOUTHERN PORTION OF CWA SHOULD RETAIN HIGHER MOISTURE LEVELS INTO EARLY MONDAY ASSOCIATED WITH REMNANTS OF TC CHRIS MOVING SOUTH OF THE REGION AS AN INVERTED TROUGH. FAVORABLE POSITIONING OF UPPER LEVEL CYCLONE SHOULD PROVIDE INCREASED INSTABILITY/LIFT FOR SOME INCREASE OF POP MID/LATE WEEK. THAT SAID...DIURNAL POPS WILL LIKELY REMAIN AT OR BELOW CLIMO...GENERALLY 20-40 PERCENT EACH DAY...WITH DEEP ONSHORE FLOW PATTERN GENERALLY FORCING EARLIEST ACTIVITY ACROSS THE COASTAL COUNTIES AND GREATEST DAILY COVERAGE ACROSS THE INTERIOR EARLY/MID AFTERNOONS. STRENGTH OF ONSHORE FLOW SHOULD ALSO FAVOR ISOLATED EARLY MORNING COASTAL SHOWERS...MAINLY SOUTH OF BREVARD COUNTY THROUGH MID WEEK. MAX TEMPS NEAR CLIMO THROUGH THE PERIOD...WITH MINS SEVERAL DEGREES ABOVE NORMAL...ESPECIALLY ALONG THE COAST...DUE TO PERSISTENT ONSHORE FLOW. && .MARINE...SOUTHEASTERLY FLOW AROUND 10 KT CAN BE EXPECTED OVERNIGHT AS THE REMNANTS OF TS CHRIS PASS WESTWARD ACROSS CUBA. SEAS WILL INCREASE TO AROUND 3 FT AND UP TO 4 FT WELL OFFSHORE. WITH RIDGE AXIS REMAINING TO THE NORTH...SE FLOW AOB 15 KT WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK. CONTRIBUTION OF SMALL SWELL COMPONENT WILL LIKELY SUSTAIN COMBINED SEA HEIGHTS OF 3-4 FEET THROUGH THE PERIOD. && .AVIATION...MOST SIGNIFICANT AVIATION CONCERN WILL BE CONVECTION FROM SFB WESTWARD LATE THIS AFTERNOON. OCCASIONAL MVFR MIST MAY DEVELOP OVERNIGHT...THOUGH THIS WILL LIKELY NOT POSE MUCH OF A THREAT. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 90 / 10 30 10 30 MCO 75 92 76 93 / 20 40 20 30 MLB 76 89 77 88 / 10 30 10 30 VRB 78 90 78 88 / 20 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HIRSCH LONG TERM....SPRATT
Hazardous weather outlook, Aug 5, 5:51 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 551 AM EDT SAT AUG 5 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 051930- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 551 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... ADEQUATE MOISTURE AND DAYTIME HEATING WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE EAST COAST SEA BREEZE BOUNDARY ACROSS THE COASTAL COUNTIES BY EARLY AFTERNOON. SCATTERED STORMS ARE EXPECTED TO MOVE SLOWLY WESTWARD THROUGH THE INTERIOR DURING THE MID TO LATE AFTERNOON HOURS AS THE SEA BREEZE BOUNDARY PUSHES INLAND. THE MAIN THREATS WITH STORMS THIS AFTERNOON WILL BE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 45 MPH. A FEW OF THE STRONGEST STORMS MAY ALSO PRODUCE SMALL HAIL ACROSS THE INTERIOR DURING THE LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR LIGHTNING STORMS WILL CONTINUE THROUGH THE UPCOMING WEEK...MAINLY DURING THE AFTERNOON HOURS EACH DAY...ESPECIALLY INLAND FROM THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Special weather statement, Aug 5, 6:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 659 PM EDT SAT AUG 5 2006 FLZ044-052345- NORTHERN LAKE COUNTY- 659 PM EDT SAT AUG 5 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL WEST CENTRAL LAKE COUNTY... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 61 MILES SOUTHEAST OF MID FLORIDA LAKES. THE STORM WAS MOVING NORTHWEST AT 5 MPH. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Aug 5, 6:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 659 PM EDT SAT AUG 5 2006 FLZ044-052345- NORTHERN LAKE COUNTY- 659 PM EDT SAT AUG 5 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL WEST CENTRAL LAKE COUNTY... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR LADY LAKE. THE STORM WAS MOVING NORTHWEST AT 5 MPH. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.